Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 356, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 22, 2016, 7:01 PM CDT for Choctaw County, Oktibbeha County, Webster County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2016, 7:01 PM CDT (00:01 UTC)
- Expired
- Jul 22, 2016, 7:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Choctaw County, MS, Oktibbeha County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 85 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
653
WUUS54 KJAN 230001
SVRJAN
MSC019-105-155-230030-
/O.NEW.KJAN.SV.W.0356.160723T0001Z-160723T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CDT FRI JUL 22 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
NORTHWESTERN OKTIBBEHA COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 730 PM CDT
* AT 701 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
MATHISTON...OR 16 MILES SOUTHWEST OF MONTPELIER...MOVING WEST AT 5
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
EUPORA AROUND 730 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WALTHALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3345 8895 3338 8926 3364 8939 3365 8908
TIME...MOT...LOC 0001Z 075DEG 5KT 3355 8914
HAIL...1.00IN
WIND...60MPH
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:28 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 22, 3:28 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
328 PM CDT FRI JUL 22 2016
.SHORT TERM...
Scattered cumulus didn't start popping up until about 11am today.
This helped temps and heat indices climb early. Scattered showers
and storms continue now throughout the CWA. A descending boundary
moving through TN could reach our CWA after 00Z this evening. Some
hi-res models suggest that redevelopment along this boundary could
occur and sneak into our northern counties. Therefore, have added
some slight pops for this evening. By the time the storms reach our
area though, they will most likely be dissipating.
On Saturday, the upper ridge will be suppressed slightly and the
coverage of scattered showers is expected to be much broader than
today. This in turn may affect how high temps rise. Temps will
greatly depend on how early convection forms. If like today and
convection begins around noon, then highs and heat indices will
easily reach heat advisory criteria. If convection forms early, then
temps will struggle to reach the mid 90s like forecasted. The heat
advisory will be in effect through 7pm tomorrow for the CWA,
excluding the far southeast. /10/
.LONG TERM...
Sunday through Thursday...
Come Sunday a nearly zonal 592dam ridge axis will extend across
northern Mississippi while a surface ridge will nose west along the
Gulf coast states from the east. This ridging surface and aloft will
help maintain warmer than normal temperatures over our region through
Monday. An anomalously moist airmass with a PWAT between an inch and
three quarters and two inches will also reside over the region.
Maximum temperatures in the mid 90s will combine with the high
humidity to result in peak heat index values around 105 over the
western half of the CWA with lower heat index values in the east.
Daytime heating will lead to isolated to scattered convection across
the CWA each day. The mid level ridge will continue over our region
through the week but a weak cold front will stall just north of our
CWA Monday and models agree that an easterly wave/mid level ow will
move west across the Gulf coast Monday through Wednesday. These
features are expected to combine and lead to a greater coverage of
mainly afternoon and evening storms Tuesday and Wednesday. As a
result afternoon highs will be held closer to normal over much of our
area. Thursday and Friday our region looks to be in the weakness
between two mid level ridges as we remain on the eastern periphery of
the large western CONUS ridge and become on the western periphery of
a strengthening ridge over the southeast states. This will lead to a
continuation of slightly warmer than normal temperatures and diurnal
rain chances to end the week. /22/
&&
.AVIATION...
VFR conditions will prevail through most of the TAF
period. Scattered TSRA will continue this afternoon, with the
greatest probability for brief visibility/ceiling reductions at
sites over the central and southern thirds of the area. Some patchy
fog development cannot be ruled out early Saturday morning,
particularly in areas that receive rain today. Additional scattered
SHRA/TSRA development is anticipated on Saturday. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 76 94 75 94 / 23 42 27 40
Meridian 74 94 73 94 / 27 36 26 38
Vicksburg 75 95 76 94 / 29 44 28 44
Hattiesburg 75 94 74 93 / 25 39 12 44
Natchez 75 91 74 92 / 29 33 15 46
Greenville 77 96 76 95 / 21 38 27 46
Greenwood 75 95 74 94 / 26 44 25 42
&&
.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT Saturday for MSZ019-025>057-059>065.
Heat Advisory until 7 PM CDT this evening for MSZ058-066-072>074.
Excessive Heat Warning until 7 PM CDT this evening for MSZ018.
Heat Advisory from 7 PM this evening to 7 PM CDT Saturday for
MSZ018.
LA...Heat Advisory until 7 PM CDT Saturday for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT Saturday for ARZ074-075.
&&Hazardous weather outlook, Jul 22, 3:22 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 322 PM CDT FRI JUL 22 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ019-025>057-059>065- 232030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON- 322 PM CDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...THROUGH EARLY THIS EVENING AND AGAIN SATURDAY HIGH TEMPERATURES IN THE MIDDLE TO UPPER 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110 DEGREES THROUGH EARLY THIS EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL AGAIN RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110 DEGREES OVER MUCH OF THE AREA ON SATURDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL AGAIN RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110 DEGREES OVER MUCH OF THE AREA ON SUNDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) MAINLY ACROSS THE ARKLAMISS DELTA, THE LIMITED THREAT FOR EXCESSIVE HEAT WILL CONTINUE INTO MONDAY, WITH HEAT INDICES OF UP TO 105 DEGREES AGAIN POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. MSZ018-232030- BOLIVAR- 322 PM CDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR BOLIVAR COUNTY. .DAY ONE...TONIGHT AND SATURDAY EXCESSIVE HEAT THREAT...SIGNIFICANT TIMING...THROUGH EARLY THIS EVENING, THEN AN ELEVATED THREAT ON SATURDAY HIGH TEMPERATURES IN THE UPPER 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN PEAK HEAT INDEX VALUES OF 110 TO 115 DEGREES THROUGH THIS AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) ON SATURDAY, HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL AGAIN RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110 DEGREES OVER MUCH OF THE AREA ON SUNDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) THE LIMITED THREAT FOR EXCESSIVE HEAT WILL CONTINUE INTO MONDAY, WITH HEAT INDICES OF UP TO 105 DEGREES AGAIN POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. MSZ058-066-072>074-232030- CLARKE-JONES-MARION-LAMAR-FORREST- 322 PM CDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE PINE BELT IN SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...THROUGH EARLY THIS EVENING, THEN A LIMITED THREAT ON SATURDAY HIGH TEMPERATURES IN THE MIDDLE TO UPPER 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110 DEGREES THROUGH EARLY THIS EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) ON SATURDAY, HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN HEAT INDEX VALUES OF UP TO 105 DEGREES ACROSS THE AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY AGAIN ON SUNDAY, HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN HEAT INDEX VALUES OF UP TO 105 DEGREES ACROSS THE AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. DL && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 22, 5:46 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CDT FRI JUL 22 2016
MSZ027-222315-
CARROLL MS-
546 PM CDT FRI JUL 22 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CARROLL COUNTY
UNTIL 615 PM CDT...
AT 545 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BLACK HAWK...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
CARROLL COUNTY.
LAT...LON 3339 8988 3325 8988 3328 9001 3329 9003
3333 9003
TIME...MOT...LOC 2245Z 269DEG 10KT 3330 8997
17Special weather statement, Jul 22, 6:20 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 620 PM CDT FRI JUL 22 2016 MSZ030-031-033-038-039-222345- OKTIBBEHA MS-NOXUBEE MS-WINSTON MS-LOWNDES MS-CLAY MS- 620 PM CDT FRI JUL 22 2016 ...A STRONG THUNDERSTORM WILL AFFECT OKTIBBEHA...NORTHWESTERN NOXUBEE...SOUTHWESTERN LOWNDES...NORTHEASTERN WINSTON AND SOUTH CENTRAL CLAY COUNTIES UNTIL 645 PM CDT... AT 620 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SESSUMS...OR 10 MILES SOUTHEAST OF STARKVILLE...MOVING SOUTHWEST AT 25 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... SESSUMS AROUND 625 PM CDT. OKTOC AROUND 640 PM CDT. CRAIG SPRINGS AROUND 645 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ARTESIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3330 8851 3314 8885 3354 8904 3361 8865 TIME...MOT...LOC 2320Z 062DEG 20KT 3339 8865 GRG
Special weather statement, Jul 22, 6:33 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
633 PM CDT FRI JUL 22 2016
MSZ030-230000-
CLAY MS-
633 PM CDT FRI JUL 22 2016
...A STRONG THUNDERSTORM WILL AFFECT CLAY COUNTY UNTIL 700 PM CDT...
AT 632 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR TREBLOC...OR 12 MILES NORTHEAST OF MONTPELIER...MOVING SOUTHWEST
AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MONTPELIER AND PALA ALTO AROUND 700 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3368 8872 3368 8866 3361 8863 3356 8890
3356 8902 3364 8902 3364 8903 3375 8904
3376 8893 3381 8893 3381 8872
TIME...MOT...LOC 2332Z 049DEG 12KT 3381 8877
GRGLocal storm report, Jul 22, 6:41 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG COLUMBUS 33.51N 88.40W
07/22/2016 LOWNDES MS EMERGENCY MNGR
TWO TREES WERE BLOWN DOWN IN THE CITY. SOME STREET
FLOODING OCCURRED FROM 13TH AND MAIN DOWN TO 7TH STREET.
LIGHTNING STRIKES HAD CUT SOME COMMUNICATIONS AT THE EOC
AND FIRE DEPARTMENT.
&&
17Local storm report, Jul 22, 6:47 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
647 PM CDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 2 N COLUMBUS 33.53N 88.40W
07/22/2016 LOWNDES MS PUBLIC
A LARGE LIMB WAS DOWN ON OLD ABERDEEN ROAD.
&&Special weather statement, Jul 22, 6:54 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
654 PM CDT FRI JUL 22 2016
MSZ029-032-033-038-039-230030-
OKTIBBEHA MS-NOXUBEE MS-WINSTON MS-CHOCTAW MS-WEBSTER MS-
654 PM CDT FRI JUL 22 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEBSTER...OKTIBBEHA...
NORTHWESTERN NOXUBEE...NORTHEASTERN CHOCTAW AND NORTHEASTERN WINSTON
COUNTIES UNTIL 730 PM CDT...
AT 654 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR EUPORA TO NEAR CRAWFORD. MOVEMENT
WAS SOUTHWEST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
BELLEFONTAINE AROUND 700 PM CDT.
EUPORA AROUND 710 PM CDT.
BETHEDEN AROUND 730 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WALTHALL AND
STURGIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3301 8872 3356 8951 3358 8951 3368 8924
3334 8867 3329 8867 3329 8858 3327 8855
TIME...MOT...LOC 2354Z 055DEG 13KT 3360 8924 3327 8869
GRGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 10:27 AM CDT | Special Weather Statement | JAN | Grenada | 63 min |
| Jul 23, 12:41 PM CDT | Flash Flood Warning | JAN | Grenada | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.